Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 1, 2000, 7:25 PM CDT for Winnebago County, Illinois. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 1, 2000, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Winnebago County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:03 PM CDT | Thunderstorm Wind 56 E | Greater Rockford Arpt, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 020026 SVRCHI ILC201-020115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 725 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 830 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF LAKE SUMMERSET...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR LAKE SUMMERSET AROUND 745 PM CDT DURAND AROUND 750 PM CDT SOUTH BELOIT AROUND 800 PM CDT ROCKFORD AROUND 810 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVyICE. BROWNING NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 220 PM CDT THU JUN 1 2000 FRONT AT 18Z FROM NW CORNER OF WI TO SW CORNER OF IA. VERY UNSTABLE AIRMASS IN PLACE AHEAD OF FRONT, ESPECIALLY WESTERN AND SOUTHERN PARTS OF CWFA. GOES CAPE FOR ORD ALREADY AT NEARLY 3900 J/KG. AREA PRIMED FOR SEVERE WEATHER FIRST HALF OF TONIGHT AS PER SPC DISCUSSION. ORGANIZED HEAVY RAIN THREAT APPEARS MINIMAL AS CONDITIONS NOT AT ALL FAVORABLE FOR TRAINING. MODELS ALL VERY SIMILAR FROM ANALYSIS THROUGH 48 HOURS. FRONT TO PASS THROUGH OVERNIGHT WITH COOLER THAN SEASONAL AIRMASS TO FOLLOW AND DOMINATE NEXT COUPLE DAYS. STEEP ENOUGH LAPSE RATES FOR SCATTERED AFTERNOON CU BUT SKIES SHOULD CLEAR FRIDAY NIGHT. LAKE MICHIGAN TO KEEP AREAS NEAR THE LAKE A BIT COOLER, BUT OTHERWISE MOS #S WILL BE FOLLOWED CLOSELY EXCEPT PERHAPS TO BUMP UP CHI MIN TONIGHT. CHANGES TO EXTENDED BASED ON MRF AND LATEST AVN WILL BE INTRODUCTION OF RAIN THREAT ON SUNDAY, AS PER MANUAL PROGS. .CHI...NONE KAPLAN
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:10 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.